# SDR 2005FA0001001

- Difficulty date: June 21, 2005
- Submitted: July 22, 2005
- Operation: General aviation
- Aircraft: N4149G
- Make and model: Piper PA-28-181
- Aircraft serial: 2843191
- Engine: Lyc O360*
- System (JASC): 2720 · Rudder Control System
- Part: Control Cable
- Part number: 62701100
- Condition: Worn
- Location: Rudder
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

LT FORWARD RUDDER CABLE WORN AT FAIRLEAD PASSING THROUGH CENTER WING SPAR AT FS 108.17.  THE CABLE BECAME WORN DUE TO CONTINUOUS CHAFING ON THE PHENOLIC FAIRLEAD.  THE CABLE IS NOT CENTER IN THE FAIRLEAD OPENING EITHER THROUGH IMPROPER POSITIONING OF THE FAIRLEAD OR FROM IMPROPER POSITIONING OF THE PULLEY QUADRANTS DURING AIRCRAFT ASSEMBLY.  THE REMEDY FOR THIS DEFECT WOULD BE TO INCREASE THE OPENING BY WHICH THE CABLE PASSES THROUGH THEREBY ALLOWING SUFFICIENT CLEARANCE FOR THE CABLE AND ELIMINATE CHAFING.  (K)
